Warning: Topamax And Weed - Let's Maturely Talk About It.
Posted 24 August 2012 - 03:28 PM
SO, WHAT I AM HERE TO WARN YOU ABOUT is the effect that Topamax had on me when I smoked weed with it. I still have the hospital bracelet on from last night's visit to the emergency room. About 15 minutes after taking 2 hits off of a pipe, (I was standing), the room began to go black and I went unconscious. Fortunately, my husband caught me and brought me to the couch. I woke up a couple minutes later, not having any idea what had just happened, and having temporary amnesia. After that, I stayed sitting on the couch for safety, but continued to both fall unconscious and into complete catatonic episodes every few minutes. No matter how hard I tried, I couldn't stay coherent or conscious. My husband began putting ice in my hands and quizzing me on simple things (like naming sodas and what you did that day - a very useful trick similar to Mindfulness in Dialectical Behavioral Therapy, in case it helps anyone). Once it got to a point of me not being able to respond to my husbands questions, he took me to the emergency room where I continued to fall in and out of consciousness. I have almost no recollection of the hospital visit until the very end. It was one of the most terrifying experiences of both my husband's and my life. I am fine now on the next day, but am still getting light headed when walking around.
WHAT ACTUALLY PHYSICALLY HAPPENED: The hospital told me that what physically happened was that the weed and Topamax were affecting the same portion of my brain, therefore overloading it, causing my blood pressure to drop to a dangerous level. That was why I continued to fall unconscious again and again - or Syncope as the paperwork officially said.
PLEASE be aware of my reaction so that you can be aware of what you are doing. Be sure to do plenty of research before mixing medication with marijuana because obviously they don't print it in the paper they give you with the pill bottle. I should have done my research and I paid by risking my life. I hope this helps those who use marijuana either legally and medically, or just on their own.
PS - This reaction never happened with Wellbutrin XL, Klonopin, Buspar, Abilify, or Lamictal, but DID happen with Luvox (see my post in the Luvox section). I am also officially getting off all medication after the reactions that I've had, both weed and non-weed/just-plain-side-effect related reasons, and going with a Chinese Medicine route. If anyone is interested, please feel free to comment and follow my posts).
Posted 24 August 2012 - 04:35 PM
Not a medical professional. I have been asked whether I am a magician or scientist. Maybe I am neither, maybe I'm both. Take things I've written more than a year or two ago with more than a couple grains of salt, because people learn. I mean who thinks that when the house cat finally catches that bunny rabbit in the yard the bunny is going to kick the cat's ass, but once you see it you have to reconcile it with your existing view of the world.
CYP 2D6 *10, *39
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users
Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud
Don’t worry about actually buying one. Windows shop and share the designs you’d like to buy or find worthy of ridicule. What else are you doing now? Working? Sure you are.
|| ||Follow @jerod23||Wear my Straitjacket||Batshit Crazy Blog|
Crazymeds | Promote Your Page Too||Follow @BrandCrazyMeds||Play Dress-Up with your Imaginary Friends||Crazymeds: The Blog|